NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, September 2, 2015
I am very irregular with my periods every month as I have PCOS and overweight by 25kg. The last 6 weeks I decided to start loosing weight as this is the only way I will have a better chance of conceiving. I have lost 7kg so far. I use natural progestorone cream from day 12 - 26 of my cycle. My period is usually very heavy with clots of blood for about 4-5 days. This month my period started 23 days after my previous period and has been very light for the past 7 days. I have sore breast and the cramps stopped on day 5 of the period. Could this be my hormones responding to the weight loss and the natural progestorone cream that I use. How long will be too long for this period to continue and when should I seek medical help.
You are correct. Many women with PCOS will begin ovulating again when they lose weight. Hopefully, this is why your period was so light this month. Cyclic use of progesterone cream can also result in lighter periods over time. Although there are no exact guidelines, if you period continues for more than 10 days, it is reasonable to call your gynecologist for advice.
William W Hurd, MD
Professor of Reproductive Biology
School of Medicine
Case Western Reserve University